Duke Mathematical Journal

Counting maximal arithmetic subgroups

Mikhail Belolipetsky, Jordan Ellenberg, and Akshay Venkatesh

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the growth rate of the number of maximal arithmetic subgroups of bounded covolumes in a semisimple Lie group using an extension of the method developed by Borel and Prasad

Article information

Source
Duke Math. J., Volume 140, Number 1 (2007), 1-33.

Dates
First available in Project Euclid: 25 September 2007

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1190730773

Digital Object Identifier
doi:10.1215/S0012-7094-07-14011-0

Mathematical Reviews number (MathSciNet)
MR2355066

Zentralblatt MATH identifier
1131.22008

Subjects
Primary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx]
Secondary: 20G30: Linear algebraic groups over global fields and their integers 20E07: Subgroup theorems; subgroup growth

Citation

Belolipetsky, Mikhail; Ellenberg, Jordan; Venkatesh, Akshay. Counting maximal arithmetic subgroups. Duke Math. J. 140 (2007), no. 1, 1--33. doi:10.1215/S0012-7094-07-14011-0. https://projecteuclid.org/euclid.dmj/1190730773


Export citation

References

  • M. Belolipetsky and A. Lubotzky, Counting manifolds and class field towers, in preparation.
  • A. Borel, Commensurability classes and volumes of hyperbolic $3$-manifolds, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 8 (1981), 1--33.
  • A. Borel and G. Harder, Existence of discrete cocompact subgroups of reductive groups over local fields, J. Reine Angew. Math. 298 (1978), 53--64.
  • A. Borel and G. Prasad, Finiteness theorems for discrete subgroups of bounded covolume in semi-simple groups, Inst. Hautes Études Sci. Publ. Math. 69 (1989), 119--171.; Addendum, Inst. Hautes Études Sci. Publ. Math. 71 (1990), 173--177. ${\!}$
  • M. Burger, T. Gelander, A. Lubotzky, and S. Mozes, Counting hyperbolic manifolds, Geom. Funct. Anal. 12 (2002), 1161--1173.
  • H. Cohen, Advanced Topics in Computational Number Theory, Grad. Texts in Math. 193, Springer, New York, 2000.
  • G. Cornell, Relative genus theory and the class group of $l$-extensions, Trans. Amer. Math. Soc. 277 (1983), 421--429.
  • J. S. Ellenberg and A. Venkatesh, The number of extensions of a number field with fixed degree and bounded discriminant, Ann. of Math. (2) 163 (2006), 723--741.
  • D. Goldfeld, A. Lubotzky, and L. Pyber, Counting congruence subgroups, Acta Math. 193 (2004), 73--104.
  • B. H. Gross, On the motive of a reductive group, Invent. Math. 130 (1997), 287--313.
  • F. Hajir, On the growth of p-class groups in p-class field towers, J. Algebra 188 (1997), 256--271.
  • M. Kneser, Galois-Kohomologie halbeinfacher algebraischer Gruppen über $\mathfrak{p}$-adischen Körpern, I, Math. Z. 88 (1965), 40--47.; II, Math. Z. 89 (1965), 250--272. ${\!}$
  • E. Kushnirsky, On some Haar measures on reductive groups, Amer. J. Math. 126 (2004), 649--670.
  • S. Lang, Algebraic groups over finite fields, Amer. J. Math. 78 (1956), 555--563.
  • A. Lubotzky, Subgroup growth and congruence subgroups, Invent. Math. 119 (1995), 267--295.
  • A. Lubotzky and N. Nikolov, Subgroup growth of lattices in semisimple Lie groups, Acta Math. 193 (2004), 105--139.
  • A. Lubotzky and D. Segal, Subgroup Growth, Progr. Math. 212, Birkhäuser, Basel, 2003.
  • G. A. Margulis, Discrete Subgroups of Semisimple Lie Groups, Ergeb. Math. Grenzgeb. (3) 17, Springer, Berlin, 1991.
  • A. M. Odlyzko, Lower bounds for discriminants of number fields, Acta Arith. 29 (1976), 275--297.
  • J. Oesterlé, Nombres de Tamagawa et groupes unipotents en caractéristique $p$, Invent. Math. 78 (1984), 13--88.
  • T. Ono, ``On Tamagawa numbers'' in Algebraic Groups and Discontinuous Subgroups (Boulder, Colo., 1965), Proc. Sympos. Pure Math. 9, Amer. Math. Soc., Providence, 1966, 122--132.
  • V. Platonov and A. Rapinchuk, Algebraic Groups and Number Theory, Pure Appl. Math. 139, Academic Press, Boston, 1994.
  • G. Prasad, Volumes of $S$-arithmetic quotients of semi-simple groups, with an appendix by M. Jarden and G. Prasad, Inst. Hautes Études Sci. Publ. Math. 69 (1989), 91--114.
  • J. Rohlfs, Die maximalen arithmetisch definierten Untergruppen zerfallender einfacher Gruppen, Math. Ann. 244 (1979), 219--231.
  • A. A. Ryzhkov and V. I. Chernousov, On the classification of maximal arithmetic subgroups of simply connected groups, Sb. Math. 188 (1997), 1385--1413.
  • W. M. Schmidt, ``Number fields of given degree and bounded discriminant'' in Columbia University Number Theory Seminar (New York, 1992), Astérisque 228, Soc. Math. France, Montrouge, 1995, 189--195.
  • J.-P. Serre, Quelques applications du théorème de densité de Chebotarev, Inst. Hautes Études Sci. Publ. Math. 54 (1981), 323--401.
  • J. Tits, ``Reductive groups over local fields'' in Automorphic Forms, Representations and L-functions (Corvallis, Ore., 1977), Part I, Proc. Sympos. Pure Math. 33, Amer. Math. Soc., Providence, 1979, 29--69.
  • H. C. Wang, ``Topics on totally discontinuous groups'' in Symmetric Spaces (St. Louis, Mo., 1969--1970.), Pure Appl. Math. 8, Dekker, New York, 1972, 459--487.
  • D. Witte [D. W. Morris], Introduction to arithmetic groups, preprint.